Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 6, NWS El Paso, TX

July 1, 2014El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 1, 2014, 9:23 PM MDT for El Paso County, Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 9:23 PM MDT (03:23 UTC)
Expired
Jul 2, 2014, 12:15 AM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 78 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
3391 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WGUS54 KEPZ 020323
FFWEPZ
TXC141-229-020615-
/O.NEW.KEPZ.FF.W.0006.140702T0323Z-140702T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
923 PM MDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN EL PASO COUNTY IN SOUTHWEST TEXAS...
  NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1215 AM MDT

* AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  STATIONARY THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE       
  WARNED AREA. OVER AN INCH AND A HALF OF RAIN HAS FALLEN OVER THE   
  PAST HOUR IN SOME AREAS.

* LOCATIONS IMPACTED INCLUDE...
  FABENS...
  LOMA LINDA...
  ACALA...
  TORNILLO...
  HUECO TANKS...

THE WORST IMPACTS ARE LIKELY TO BE IN THE UNINCORPORATED COLONIAS 
SOUTH AND EAST OF HORIZON CITY...ALONG ASCENSION STREET AND LAS 
COLONIAS ROAD. SOME IMPACTED COLONIAS INCLUDE AGUA DULCE... 
DAIRYLAND...ASCENCION PARK...AND COLONIA DE EL PASO. AREAS SOUTH 
OF I-10 MAY ALSO EXPERIENCE FLOODING FROM UPSTREAM RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN 
CARVE DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE 
MUCH DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED
ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE.

&&

LAT...LON 3130 10591 3130 10593 3132 10595 3135 10596
      3138 10600 3139 10609 3147 10623 3154 10626
      3176 10611 3200 10608 3200 10552

$$

HARDIMAN
1 follow-up statement
521 
WGUS74 KEPZ 020521
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1121 PM MDT TUE JUL 1 2014

TXC141-229-020615-
/O.CON.KEPZ.FF.W.0006.000000T0000Z-140702T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-HUDSPETH TX-
1121 PM MDT TUE JUL 1 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN HUDSPETH
AND SOUTHEASTERN EL PASO COUNTIES UNTIL 1215 AM MDT...

AT 1117 PM MDT...RAINFALL HAD DIMINISHED ACROSS MOST OF EASTERN EL 
PASO COUNTY...BUT LIGHT TO MODERATE RAIN CONTINUED TO FALL. RUNOFF 
FROM HIGHER ELEVATIONS NORTHEAST OF INTERSTATE 10 WILL CONTINUE TO 
CAUSE FLOODING PROBLEMS IN DOWNSTREAM AREAS IN THE LOWER VALLEY.

HEAVY RAIN CONTINUED TO AFFECT NORTHWWESTERN HUDSPETH COUNTY BETWEEN 
LOMA LINDA AND CORNUDAS...WHERE OVER 2 INCHES OF RAIN HAS FALLEN.  
FLOODING WILL OCCUR IN RURAL ARROYOS AND MAY ALSO AFFECT PORTIONS OF 
HIGHWAY 62-180 IN THIS AREA.

LOCATIONS IN WARNING INCLUDE...
  FABENS...
  LOMA LINDA...
  ACALA...
  TORNILLO...

SEVERAL FLOOD-PRONE COLONIAS IN SOUTH AND EAST OF HORIZON CITY...AND 
IN THE LOWER VALLEY ARE LIKELY TO EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS
INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO
NOT ATTEMPT TO CROSS FLOODED ARROYOS. IF YOUR ROUTE BECOMES CUT OFF 
BY FLOODED ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE.

&&

LAT...LON 3200 10593 3200 10552 3130 10591 3130 10593
      3132 10595 3135 10596 3138 10600 3139 10609
      3147 10623 3154 10626 3176 10611

$$

HARDIMAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:31 PM MDT, 6 hours 52 minutes earlier.

Area forecast discussion, Jul 1, 2:31 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 PM MDT TUE JUL 1 2014

.SYNOPSIS...
A PUSH INTO THE BORDERLAND BEHIND A FRONTAL BOUNDARY OUT OF THE
PLAINS WILL INTRODUCE INCREASED MOISTURE TO THE BORDERLAND TUESDAY
AFTERNOON. THIS WILL MEAN INCREASED INSTABILITY AND BETTER
PROBABILITIES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND
OVERNIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED STORMS ARE
EXPECTED ACROSS THE REGION FOR THIS PERIOD. STORMS WILL MOVE SLOW
AND SOME WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR LOCALLIZED
FLASH FLOODING. IN ADDITION...A FEW STORMS MAY PRODUCE GUSTY
OUTFLOW WINDS AND SMALL TO MODERATE HAIL. LATER IN THE WEEK AND
OVER THE WEEKEND STORMS SHOULD FOCUS MORE WEST AND OVER AREA
MOUNTAINS AS WE SEE A MINOR AMOUNT OF DRYING. STILL WARM
TEMPERATURES AND ISOLATED STORMS WILL BE A CONSTANT THEME FOR OUR
WEATHER.

&&

.DISCUSSION...
SPENT THE MORNING WATCHING WEAK OUTFLOWS FROM VIRGA HEADING SOUTH
THROUGH THE RIO GRANDE VALLEY...AND THE EARLY AFTERNOON WATCHING
THE STRONGER FRONTAL PUSH FROM THE EAST ADVANCING INTO THE CWFA.
AT 1PM MDT...TCS IS NOW UP TO A51F DEWPOINT WITH NW WINDS...EL PASO
COUNTY OBS ALSO SHOWING INCREASED NE FLOW WITH DEWPOITNS IN THE
50S. BY 00Z THE MODELS HAVE THE EAST PUSH UP AGAINST THE
CONTINENTAL DIVIDE WITH DEWPOINTS IN THE 50S EAST...40S WEST. PROG
SOUNDINGS INDICATE PW'S NEAR 1.25" EAST...0.75" WEST. INCREASING
INSTABILITY WITH THE MOISTURE BUMP AND AFTERNOON TEMPS HAVE LI'S
IN THE -1 TO -3 RANGE WITH CAPES OVR 1000J/KG EAST AND 200-400J/KG
WEST. NEEDLESS TO SAY WE WILL BE JUICED AND UNSTABLE FOR THE FIRST
COUPLE PERODS OF THIS FORECAST PACKAGE. A COUPLE MORE
CONSIDERATIONS TO NOTE...STORMS WILL MOVE SLOW AND RAINFALL COULD
BE HEAVY IN SOME STORMS. THUS FLASH FLOODING OVER LOCAL AREAS IS
POSSIBLE. ALSO...WITH DEEP INSTABILITY...A FEW STORMS COULD
APPROACH OR BECOME SEVERE WITH STRONG OUTFLOWS...AND SMALL TO
MODERATE HAIL TONIGHT.

THE EAST FLOW INGEST OF MOISTURE CONTINUES OVERNIGHT AND THROUGH
WEDNESDAY KEEPING THE MOIST AND UNSTABLE AIRMASS OVER THE REGION.
THUS ANOTHER ROUND OF WIDESPREAD ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. WITH
ADDITIONAL MOISTURE AND CLOUDS THE AIRMASS WON'T WARM AS READILY
KEEPING MAX TEMPS A DEGREE OR TWO BELOW SEASONAL NORMALS THROUGH
AT LEAST THURSDAY...AND MAYBE AGAIN FRIDAY...DEPENDING ON CLOUD
COVERAGE.

FOR THURSDAY AND FRIDAY THE LOW LEVEL WINDS BECOME A BIT MORE
SOUTHEASTERLY AND THE DEEPEST MOISTURE LOOKS TO FOCUS MORE WEST
NEAR THE AZ/NM BORDER...WITH A SLIGHT DRYING OF THE ENVIRONMENT
EAST OF THE RIO GRANDE VALLEY. AT THE SAME TIME...ALOFT THE UPPER
RIDGE IS PROGED TO SHIFT NE OVER NORTHERN NM. THIS BRINGS SLIGHTLY
DRIER AND WARMER AIR OVER OUR EASTERN ZONES ON N FLOW ALOFT. THUS
WE EXPECT SOME REDUCTION IN STORM COVERAGE OVER EAST ZONES AND
CONTINUED SCATTERED STORMS WEST ZONES. FRIDAY LOOKS LIKE THE FIRST
DAY OF SLOW WARMING...ESPECIALLY EAST WITH A BIT MORE SUN AND
SLIGHTLY DRIER AIR UNDER THE BUBBLE HIGH ALOFT.

FOR THE WEEKEND AND INTO EARLY NEXT WEEK...NOT A LOT OF CHANGE IN
OUR PATTERN. THE UPPER HIGH STAYS CENTERED TO OUR NORTH...AND LOW
LEVEL EASTERLIES KEEP AN OPEN TAP TO MODERATE GULF MOISTURE.
DEWPOINTS SHOULD HOVER IN THE 40S TO L50S AS PW'S RANGE FROM .75"
TO 1.00" EACH DAY. DAILY ROUNDS OF MOUNTAIN STORMS ARE EXPECTED TO
FORM ON UPSLOPE FLOW WITH SCATTERED STORMS OVER THE GILA AND THE
SACS ANTICIPATED. ISOLATED STORMS LOOK PROBABLE OVER THE LOWLANDS
DUE TO SURFACE HEATING INSTABILITY AND OUTFLOW LIFT. STORMS WILL
LIKELY FAVOR THE WEST ZONES WHERE THE MOISTURE IS DEEPER...AND
NORTH ZONES WHERE STORMS DRIFT OUT OF THE MOUNTAINS. TEMPERATURES
SHOULD BOUNCE AROUND THE SEASONAL NORMALS OR ONLY A FEW DEGEES
ABOVE DUE TO THE MOISTURE AND DAILY CLOUD FORMATION.

14-BIRD

&&

.AVIATION...VALID 02/0000Z - 03/0000Z
BACKDOOR FRONT FROM THE EAST CONTS TO PUSH WEST. SFC WNDS GNLY NE-SE
10-20KS WITH FEW AREAS ON EDGE OF THE FNT 27G27KTS BRIEFLY. ONCL HIR GUSTS
WEST SLOPES/PASSES. SKY: SCT-BKN 060-080 SCT-BKN 100-140 AND
BKN200-250 SCTD TO WIDESPREAD TS ACTIVITY ESPLY AFT 03Z VRB30G40KTS
3SM TSRA (BLDU VCNTY IN SOME AREAS UNTIL 06Z) AND OCNL MVFR/IFR IN
+TSRA OVC030 WITH SOME TOPS TO 400-450. FRZG LVL ARN 16K MSL. GNLY
THRU THE PD LAYER OF ESE WIND SFC TO 10K FT AGL WITH NNW WINDS ABOVE
10-20KTS.

20-NOVLAN

&&

.FIRE WEATHER...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO THE REGION AS A
BACKDOOR FRONT ENTERS THE REGION FROM THE EAST TODAY. THIS WILL
RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE
BORDERLAND THIS AFTERNOON THROUGH THURSDAY, LOCALLY HEAVY RAINS
AND FLASH FLOODING ARE POSSIBLE OVER ISOLATED AREAS WITH ABUNDANT
MOISTURE AND SLOW MOVING STORMS. HIGH PRESSURE ALOFT WILL RESULT
IN WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF JULY WEEKEND BUT
THERE WILL STILL BE A FEW RESIDUAL MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE REGION...ESPECIALLY AROUND THE MOUNTAINS.
MIN RH WILL RUN 10% TO 20% MOST AREAS EXCEPT 15% TO 25% HUDSPETH
AND EASTERN OTERO COUNTIES AND 30% TO 40% SACRAMENTOS ABOVE 7500
FEET TUESDAY. MEAN RH VALUES WILL BE UP SOME 10% OR SO OVERALL ALL
AREAS WEDNESDAY.

20-NOVLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  94  75  93  76 /  50  30  30  20  20
SIERRA BLANCA           74  84  72  90  73 /  40  20  20  10  20
LAS CRUCES              73  90  69  91  70 /  50  30  30  30  20
ALAMOGORDO              72  88  70  91  71 /  40  30  30  20  20
CLOUDCROFT              47  71  48  69  48 /  60  40  40  40  30
TRUTH OR CONSEQUENCES   73  89  68  91  69 /  50  30  40  30  20
SILVER CITY             61  83  59  82  59 /  50  40  40  40  30
DEMING                  71  93  69  91  70 /  40  40  40  30  30
LORDSBURG               69  92  68  90  69 /  30  40  40  30  40
WEST EL PASO METRO      76  92  74  92  75 /  50  30  30  20  20
DELL CITY               67  87  66  92  67 /  50  20  20  10  10
FORT HANCOCK            75  94  73  95  76 /  40  30  30  10  20
LOMA LINDA              68  81  67  84  68 /  50  30  30  20  20
FABENS                  75  95  72  94  73 /  50  30  30  20  20
SANTA TERESA            75  91  71  91  71 /  50  30  30  20  20
WHITE SANDS HQ          77  89  71  92  72 /  50  30  30  30  20
JORNADA RANGE           67  89  65  92  66 /  50  30  30  30  20
HATCH                   69  91  67  94  68 /  50  30  40  30  20
COLUMBUS                72  91  72  91  74 /  40  40  40  30  30
OROGRANDE               71  88  69  91  70 /  50  30  30  20  20
MAYHILL                 57  76  57  79  57 /  60  40  40  40  30
MESCALERO               54  75  54  78  54 /  60  40  40  40  30
TIMBERON                53  74  53  75  53 /  60  40  40  40  30
WINSTON                 63  84  62  84  59 /  60  50  50  50  40
HILLSBORO               69  87  68  88  69 /  50  40  40  30  30
SPACEPORT               70  88  68  91  69 /  50  30  40  30  20
LAKE ROBERTS            57  80  57  84  58 /  60  50  50  50  40
HURLEY                  62  83  61  88  62 /  40  40  50  40  40
CLIFF                   54  89  54  87  52 /  40  40  40  30  40
MULE CREEK              52  84  52  83  49 /  30  40  50  30  40
FAYWOOD                 66  85  65  89  66 /  40  40  40  30  30
ANIMAS                  71  91  71  91  71 /  20  40  40  30  40
HACHITA                 69  90  67  91  68 /  30  40  40  30  30
ANTELOPE WELLS          72  90  70  90  71 /  20  40  40  30  30
CLOVERDALE              61  83  63  83  64 /  30  50  50  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/20
Hazardous weather outlook, Jul 1, 12:44 PM MDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1244 PM MDT TUE JUL 1 2014

NMZ401>417-TXZ418>424-021845-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1244 PM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND OVERNIGHT. A FRONTAL BOUNDARY WILL PUSH IN FROM THE
EAST AND PROVIDE THE REGION WITH A STRONG PUSH OF LOW-LEVEL
MOISTURE. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE AND LEAD TO
DEEP CONVECTION. SOME STORMS MAY BECOME STRONG TO NEAR SEVERE.
STORM MOTION WILL BE SLOW AND RAINS COULD BECOME HEAVY. THUS ISOLATED
LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. THUS THERE WILL
BE A RISK OF FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND
GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT ANOTHER ROUND OF SCATTERED STORMS AREA WIDE WEDNESDAY WITH
THE SAME THREATS AS TUESDAY'S STORMS. BEYOND WEDNESDAY EXPECT
STORMS TO BECOME A BIT MORE ISOLATED EXCEPT STILL SCATTERED OVER
AREA MOUNTAINS. STORMS ALSO LOOK TO FOCUS MORE WEST THAN
EAST...AND THUS THE RISK OF FLOODING WILL ALSO SHIFT WEST. SOME
STORMS WILL STILL POSE A THREAT OF STRONG OUTFLOW WINDS TO NEAR 50
MPH AND SMALL TO MODERATE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS
AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY
AFTERNOON THROUGH THURSDAY NIGHT.

BIRD

In the hours before

Local storm report, Jul 1, 6:44 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
644 PM MDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     SAN AUGUSTIN PASS       32.43N 106.57W
07/01/2014  M66 MPH          DONA ANA           NM   MESONET

&&

CORRECTED EVENT TIME...EVENT

EVENT NUMBER EPZ1400275

GRZYWACZ
Local storm report, Jul 1, 7:19 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
719 PM MDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLASH FLOOD      LAS CRUCES              32.32N 106.78W
07/01/2014                   DONA ANA           NM   LAW ENFORCEMENT

            LAS CRUCES POLICE REPORT ONGOING FLOODING IN THE
            PICACHO HILLS AREA DOWN CLOSE TO THE RIVER.

&&

EVENT NUMBER EPZ1400278

LANEY
Local storm report, Jul 1, 7:32 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
732 PM MDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     KBIF                    31.85N 106.38W
07/01/2014  M64 MPH          EL PASO            TX   AWOS

&&

EVENT NUMBER EPZ1400279

GRZYWACZ
Local storm report, Jul 1, 7:50 PM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
750 PM MDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND GST     KM63                    32.07N 106.15W
07/01/2014  M58 MPH          OTERO              NM   AWOS

&&

EVENT NUMBER EPZ1400280

GRZYWACZ
Special weather statement, Jul 1, 8:23 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
823 PM MDT TUE JUL 1 2014

NMZ413-417-TXZ419-420-423-020315-
SOUTHERN TULAROSA BASIN NM-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-
EASTERN/CENTRAL EL PASO COUNTY TX-
823 PM MDT TUE JUL 1 2014

AT 820 PM MDT...A BROKEN LINE OF STRONG THUNDERSTORMS STRETCHED FROM
NEAR OROGRANDE INTO HORIZON CITY...SOCORRO...AND ACROSS THE RIO
GRANDE TO NEAR SAMALAYUCA. THIS LINE OF STORMS WAS SPREADING EAST
AND SOUTHEAST AT ABOUT 15 MPH.

OUTFLOW WINDS UP TO 50 MPH WILL SPREAD ACROSS EAST EL PASO COUNTY
INTO WESTERN HUDSPETH COUNTY IN THE NEXT HOUR.  BLOWING DUST MAY
AFFECT PORTIONS OF INTERSTATE 10. A FEW OF THE STRONGER
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND BRIEF TORRENTIAL
DOWNPOURS.

HARDIMAN
Special weather statement, Jul 1, 9:13 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
913 PM MDT TUE JUL 1 2014

NMZ417-TXZ419>424-020400-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF EASTERN
HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS TX-
913 PM MDT TUE JUL 1 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN OTERO...WESTERN
HUDSPETH AND SOUTHEASTERN EL PASO COUNTIES THROUGH 1000 PM MDT...

AT 909 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF
OROGRANDE TO FABENS. THIS LINE WAS AND MOVING SLOWLY TO THE EAST AND
WILL MOVE INTO CENTRAL HUDSPETH COUNTY AND ACROSS THE OTERO MESA
OVER THE NEXT HOUR.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...INCLUDING I-10.

LOCATIONS IMPACTED INCLUDE...
  FABENS...
  FORT HANCOCK...
  CORNUDAS...
  LOMA LINDA...
  FORT QUITMAN...
  ESPERANZA...
  ACALA...
  TORNILLO...
  SAN ELIZARIO...
  CLINT...
  OTERO MESA...
  CORNUDAS MOUNTAINS...
  CROW FLATS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HARDIMAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:08 PM MDTSevere Thunderstorm WarningEPZEl Paso52 min
Jul 1, 6:50 PM MDTSevere Thunderstorm WarningEPZEl Paso55 min
Jul 1, 7:41 PM MDTSevere Thunderstorm WarningEPZEl Paso33 min
Jul 1, 7:50 PM MDTAreal Flood AdvisoryEPZEl Paso115 min
Jul 1, 8:51 PM MDTAreal Flood AdvisoryEPZEl Paso114 min

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.